Pennsylvania, 2008Hail and Damaging Winds in Pennsylvania, July 23, 2008
July 23, 2008 · NWS CTP · 5 events in 5 counties and zones
A complex of severe thunderstorms moved across south-central and southeast portions of the region during the overnight hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of severe thunderstorms moved across south-central and southeast portions of the region during the overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 23, 1:22 AM EST, 8 minutes earlier.
Area forecast discussion, Jul 23, 1:22 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 AM EDT WED JUL 23 2008
.SYNOPSIS...
A SHARPENING UPPER TROUGH WILL FINALLY PUSH A SLOW MOVING FRONTAL
BOUNDARY OVER THE GREAT LAKES INTO WESTERN PENNSYLVANIA TONIGHT.
THE FRONT WILL STALL OUT OVER THE EASTERN PART OF THE STATE
WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THURSDAY
AND FRIDAY. ANOTHER COLD FRONT WILL APPROACH THE REGION THIS
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LARGE SCALE FORCING ASSOCIATED WITH DIGGING GRT LKS TROF WILL
OVERSPREAD CENTRAL PA OVERNIGHT...LIKELY RESULTING IN A REVERSAL
OF THE NORMAL DIURNAL CONVECTIVE TREND. 21Z SREF DATA SUPPORTS AN
INCREASING CHC OF SHWRS/TSTMS OVERNIGHT WITH LIKELY POPS MOST OF
THE AREA BY DAWN. HOWEVER...ANY THREAT OF SVR WX IN VICINITY OF
STALLED SFC FRONT OVR NW PA SHOULD WANE BY MIDNIGHT...AS BLYR
COOLS/STABILIZES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
21Z SREF PUSHES FRONTAL BOUNDARY SLOWLY THRU CENTRAL/EASTERN PA ON
WED...AS AMPLIFYING UPPER TROF SWINGS THRU...BECOMING NEG TILT BY
LATE IN THE DAY/EVENING. STRONG LARGE SCALE FORCING...FAVORABLE RIGHT
ENTRANCE OF JET AND ANOMALOUS PWATS ALONG FRONT ALL POINT TOWARD
THE POTENTIAL OF LOCALLY HVY CONVECTIVE RAINFALL ACROSS EASTERN PA
ON WED...ESPECIALLY LATE IN THE DAY. WILL KEEP HIGH POPS
THERE...AND MENTION HEAVY RAIN IN THE GRIDS. ANTECEDENT CONDS
PRETTY DRY...SO IT WILL BE VERY TOUGH TO GET NEAR THE WIDESPREAD
FFG VALUES OF 4 TO 4.5 INCHES IN 3 HRS. URBAN AREAS ARE CLOSER TO
3 INCHES IN 3 HRS...BUT EVEN THAT WOULD BE A STRETCH.
WILL ALSO HAVE TO MONITOR POTENTIAL OF SVR WX WED ACROSS OUR SE
ZONES...WHERE MEAN SREF CAPES SURGE TO ARND 2000 J/KG. MAX TEMPS
COULD STAY IN THE 70S WED OVER THE NW HALF OR MORE OF THE
REGION...AND DIP INTO THE LOWER 50S IN THE NW MTS WED NIGHT.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LEFT SOME SHOWERS AND STORMS IN FCST FOR WED NIGHT INTO EARLY THU
AM. STILL EXPECT MOST OF THU TO BE OK FOR MOST OF C PA... AS THE
UPPER LEVEL TROUGH MOVES JUST EAST OF THE AREA.
COLD FRONT FALLS APART JUST TO THE SE OF C PA...THEN WARM
AND HUMID AIR MOVES BACK TO THE NW FRIDAY NIGHT. NEXT FRONT MOVES
ACROSS SATURDAY...BUT WEAK SFC TROUGH AND UPPER TROUGH TO LINGER
ACROSS THE GREAT LAKES EARLY NEXT WEEK.
THUS WENT MAINLY DRY FCST FOR THU AND FRI...THEN CHC FOR SAT...
THEN S CHC ON SUNDAY. WENT WITH DRY FCST FOR MONDAY AND TUE.
GFS BLOWS UP A SYSTEM OVER SOUTH CENTRAL PA ON MONDAY...BUT
THIS NOT CONSISTENT WITH OTHER MODELS AND RUNS...SO THINK
IS A CONVECTIVE FEEDBACK PROBLEM.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
ONGOING CONVECTION ACROSS THE SOUTH WILL CONTINUE TO MOVE NORTH
THROUGH THE AREA THIS MORNING AND IS BEING ENHANCED BY A SHORTWAVE
APPROACHING FROM THE GREAT LAKES. THIS IS CAUSING A MORE WIDESPREAD
AREA OF SHOWERS AND THUNDERSTORMS TO OVERTAKE THE AREA CAUSING
REDUCTIONS TO MVFR AND EVEN SOME IFR STARTING AT ABOUT 2AM.
THE UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED OVERHEAD ON
WEDNESDAY KEEPING THE CHANCE OF SHOWERS AND THUNDERSTORMS AROUND.
WESTERN AREAS SHOULD IMPROVE EARLIEST ON WEDNESDAY AFTN WITH MOST
SHOWERS COMING TO AN END BY THE AFTERNOON. FURTHER EAST HEAVY RAIN
AND THUNDERSTORMS CAN BE EXPECTED TO CONTINUE THROUGH WEDNESDAY
NIGHT WITH REDUCTIONS TO MVFR AND IFR VISIBILITY AND CEILING
EXPECTED.
THE FRONT SHOULD FINALLY BE OFFSHORE BY THURSDAY MORNING BRINGING
IN VFR CONDITIONS. HOWEVER WE WILL STILL BE UNDER THE UPPER LEVEL
TROUGH WHICH MAY CAUSE A FEW ISOLATED AFTERNOON SHOWERS TO
DEVELOP... WHICH MAY BRIEFLY LOWER CEILINGS AND VISIBILITIES TO
MVFR. VFR CONDITIONS EXPECTED FRIDAY AND SUNDAY... BUT YET
ANOTHER FRONT MAY BRING ANOTHER CHANCE OF THUNDERSTORMS ON
SATURDAY.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DANGELO
NEAR TERM...FITZGERALD
SHORT TERM...DANGELO
LONG TERM...MARTIN
AVIATION...GARTNER/RXR
Hazardous weather outlook, Jul 23, 12:17 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
117 AM EDT WED JUL 23 2008
PAZ004>006-010>012-017-018-037-041-240530-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-
117 AM EDT WED JUL 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ019-024>028-033>036-045-046-049-050-056-063-064-240530-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-PERRY-CUMBERLAND-ADAMS-
117 AM EDT WED JUL 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY
A LARGE AREA OF SHOWERS WITH EMBEDDED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL MOVE QUICKLY NORTHEAST ACROSS THE REGION EARLY
THIS MORNING. LOCALIZED STRONG WIND GUSTS ARE POSSIBLE.
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR
AND COULD CAUSE A FEW POWER OUTAGES.
ANOTHER ROUND OF SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS
WILL OCCUR LATER THIS AFTERNOON AND EARLY THIS EVENING ACROSS
SOUTH CENTRAL PENNSYLVANIA AS A COLD FRONT APPROACHES FROM THE
NORTHWEST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PAZ042-051>053-057>059-065-066-240530-
SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-
YORK-LANCASTER-
117 AM EDT WED JUL 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY
A LARGE AREA OF SHOWERS WITH EMBEDDED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL MOVE QUICKLY NORTHEAST ACROSS THE REGION EARLY
THIS MORNING. LOCALIZED STRONG WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO OCCUR AND COULD CAUSE A FEW POWER OUTAGES.
ANOTHER ROUND OF SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS
WILL OCCUR LATER THIS AFTERNOON AND EARLY THIS EVENING ACROSS
SOUTH CENTRAL PENNSYLVANIA AS A COLD FRONT APPROACHES FROM THE
NORTHWEST.
IN ADDITION...THUNDERSTORMS TRAINING NORTHEAST ACROSS THE SAME
AREAS WILL LEAD TO LOCALLY VERY HEAVY RAIN OF 2 TO 3 INCHES. THIS
AMOUNT OF RAINFALL WILL CAUSE SIGNIFICANT PONDING OF WATER
THROUGHOUT LOW SPOTS ON ROADS AND POOR DRAINAGE AREAS IN CITIES
AND TOWNS. SOME SMALL STREAMS COULD APPROACH BANK FULL LATER TODAY
OR TONIGHT...ESPECIALLY EAST OF THE LOWER SUSQUEHANNA VALLEY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
LAMBERT
In the hours before
Special weather statement, Jul 22, 10:27 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1127 PM EDT TUE JUL 22 2008
PAZ004-005-230400-
MCKEAN PA-WARREN PA-
1127 PM EDT TUE JUL 22 2008
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN MCKEAN COUNTIES...
AT 1124 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
EAST OF WARREN TO 5 MILES NORTH OF WARREN TO 7 MILES WEST OF
WARREN...MOVING NORTH AT 24 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL AFFECT THE TOWN OF RUSSELL AROUND 1135 PM...AND
THEN STAY OVER MAINLY RURAL AREAS OF NORTHWESTERN MCKEAN
COUNTY...NORTHEASTERN WARREN COUNTY AND NORTH CENTRAL WARREN COUNTY.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.
FORECASTER: LAMBERT
Special weather statement, Jul 22, 10:34 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1134 PM EDT TUE JUL 22 2008
PAZ066-230415-
LANCASTER PA-
1134 PM EDT TUE JUL 22 2008
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY
THROUGH 1215 AM EDT...
AT 1134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
WILLOW STREET...OR 4 MILES TO THE WEST OF BETHEL...MOVING NORTHEAST
AT 40 MPH.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR QUARRYVILLE AROUND 1140 PM...PARADISE AROUND
1150 PM AND GAP AROUND 1155 PM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...STATE ROAD 41.
FORECASTER: LAMBERT/GARTNER
Special weather statement, Jul 22, 11:39 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1239 AM EDT WED JUL 23 2008
PAZ024>026-033>036-230645-
BEDFORD PA-BLAIR PA-CAMBRIA PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
SOMERSET PA-
1239 AM EDT WED JUL 23 2008
...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...SOMERSET...
SOUTHERN BLAIR...SOUTHERN CAMBRIA...SOUTHERN FRANKLIN AND
SOUTHWESTERN HUNTINGDON COUNTIES THROUGH 245 AM...
AT 1239 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 26 MILES
SOUTH OF CONNELLSVILLE TO 13 MILES SOUTHWEST OF FROSTBURG TO 29 MILES
SOUTH OF CUMBERLAND TO 44 MILES SOUTH OF BERKELEY SPRINGS...MOVING
NORTHEAST AT 30 MPH.
THESE STORMS WILL BE NEAR ADDISON AROUND 100 AM...SALISBURY...
WELLERSBURG...MOUNT DAVIS...AND MEYERSDALE AROUND 115
AM...ROCKWOOD...LAKE GORDON...HYNDMAN AND GARRETT AROUND 130 AM AND
SEVEN SPRINGS...SOMERSET...BUFFALO MILLS AND LOCUST GROVE AROUND 145
AM.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN OF UP TO ONE INCH IN JUST 30 MINUTES WILL
FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT
FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE
OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 183...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 25.
FORECASTER: LAMBERT
Special weather statement, Jul 23, 12:30 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
130 AM EDT WED JUL 23 2008
PAZ035-036-056>059-063>066-230700-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-LANCASTER PA-
LEBANON PA-PERRY PA-SCHUYLKILL PA-YORK PA-
130 AM EDT WED JUL 23 2008
...STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...DAUPHIN...
EASTERN PERRY...FRANKLIN...LANCASTER...LEBANON...SOUTH CENTRAL
FULTON...SOUTHWESTERN SCHUYLKILL AND YORK COUNTIES THROUGH 3 AM
EDT...
AT 127 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BERKELEY
SPRINGS TO LEITERSBURG TO 12 MILES SOUTH OF MANCHESTER...MOVING
NORTHEAST AT 50 MPH.
THESE STORMS WILL BE NEAR BIG COVE TANNERY AROUND 145 AM...FORT
LOUDON AROUND 200 AM...ROXBURY AROUND 215 AM...COLONEL DENNING STATE
PARK AROUND 230 AM...NEW BLOOMFIELD...HARRISBURG AND WILLOW STREET
AROUND 245 AM AND MILLERSBURG AROUND 300 AM.
LOCALIZED...STRONG WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE
POSSIBLE WITH THESE STORMS. A 30 MINUTE PERIOD OF VERY HEAVY RAIN
TOTALING UP TO ONE INCH WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 199 AND 295...I-70 BETWEEN
MILE MARKERS 167 AND 170...I-78 BETWEEN MILE MARKERS 0 AND 8...ALL OF
I-283.
FORECASTER: LAMBERT
Special weather statement, Jul 23, 1:07 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
207 AM EDT WED JUL 23 2008
PAZ004-230700-
WARREN PA-
207 AM EDT WED JUL 23 2008
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN COUNTY...
AT 200 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 30 MILES NORTH OF
OIL CITY...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR COLUMBUS AROUND 235 AM...SPRING CREEK AROUND
245 AM...BEAR LAKE AROUND 250 AM...LOTTSVILLE AROUND 255 AM AND
YOUNGSVILLE AROUND 300 AM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
62...AND STATE ROAD 59.
FORECASTER: RXR
Thunderstorm Wind, York
- When
- July 23, 1:30 AM EST
- Where
- York County, 0.87 mi SW of Kralltown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.010, -76.990
Thunderstorm winds knocked down trees and power lines 4 miles south of Wellsville.
Thunderstorm Wind, Cumberland
- When
- July 23, 1:35 AM EST
- Where
- Cumberland County, 1.26 mi ENE of Barnitz
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.130, -77.200
Thunderstorms knocked down trees and power lines south of Carlisle.
Hail, Warren
- When
- July 23, 1:45 AM EST
- Where
- Warren County, 1.03 mi E of Wrightsville
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.920, -79.410
Nickel size hail fell for 10 minutes about 7 miles northwest of Youngsville.
Thunderstorm Wind, Juniata
- When
- July 23, 2:00 AM EST
- Where
- Juniata County, 1.05 mi E of Mexico
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.530, -77.330
Thunderstorm winds knocked down trees in Mexico.
Thunderstorm Wind, Perry
- When
- July 23, 2:00 AM EST
- Where
- Perry County, 2.52 mi ESE of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.450, -77.090
Thunderstorm winds knocked a tree onto a house in Miller Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, July 23 to 28, 20083 deaths · 2 events
- Hurricane and Tornado in Texas, July 23 to 28, 20084 injured · $1.4 billion · EF0 · 23 events
- Flash Flooding and Hail in New York, July 23 to 24, 2008$25 million · 1 in hail · 18 events
- Rip Current in Florida, July 23, 20081 death · 1 event
- Tornadoes and Tropical Storm in Texas, July 23 to 24, 2008$3.5 million · EF0 · 17 events
- Flash Flooding and Flooding in New York, July 23 to 24, 2008$2.4 million · 9 events
- Hail and Damaging Winds in New Jersey, July 23, 20082 injured · $670,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in Massachusetts, July 23, 20082 injured · $341,000 · EF0 · 20 events
- Hail and Damaging Winds in Pennsylvania, July 23, 20084 injured · $108,000 · 52 kt wind · 16 events
- Tornado and Flash Flooding in Rhode Island, July 23, 2008$170,000 · EF1 · 8 events
- Lightning Strike in Delaware, July 23, 20081 injured · $500,000 · 1 event
- Tornadoes and Hail in Virginia, July 23, 2008$192,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106230, 106233, 106238, 106244, 106246.